Anxiety Support
35,646 members39,177 posts

When do you start to feel better on medication?

So I was persribed 50mg of sertraline for anxiety/depression but I have been too scared to take the full pill due to the potential side effects. I've been taking 25mgs for 3 days and I've been feeling noticeably foggy and drowsy. I just feel a bit strange on these pills. Will this feeling go away? Will I feel better eventually? Is this normal?

Thanks

6 Replies
oldestnewest

Hi CarlyT567 I have started Sertraline too. I was weaned off if Citalopram and onto Sertraline. I started off with 25mg for one week then up to 50mg. I had some weird days with anxiety and low mood but overall I have been really well for 7 weeks. I think the 7th week which is now is the best. Stay with it for a bit see how you go. Have you been on any before? Is this your first? It can feel strange to start with but it takes generally 4-6 weeks to actually feel any benefits. 3 days is not long enough to tell to be honest. If you really don't think you like Sertraline your GP can always change you to a different antidepressant. I changed to Sertraline because I was still experiencing lots of panic attacks and anxiety with Citalopram which I took for 10 years. It can be very difficult to know what to do but maybe if you explain in more detail I may be able to be of more help. Let me know.

1 like
Reply

It is my first time on medication for mental health. I've always had anxiety but I have a lot going on in my life which has me really stressed and is making my anxiety a lot worse. I just neeeed some respite from my own head. How are the drugs making you feel now?

Reply

Also, make sure to take it with food. It won’t harm you if you don’t, but it won’t be as effective. God bless.

David

1 like
Reply

I been on that same medication for almost 2 years it gets worse before it gets better don’t give up it does take a while to take effect

2 likes
Reply

I've tried quite a few and sertraline has been the one with the least side effects. They were still fairly unpleasant but nothing serious and that was when I was on 150, I started at 50 as this is a low dose (and what I've gone back down to now) and didn't notice any. The side effects aren't long term though, even the most unpleasant were gone after about 2 weeks, even though I didn't feel the benefits for a few more weeks. I really think the leaflet that comes with medications is far scarier than the reality. Hope that reassures you :)

1 like
Reply

Each day is better than the last. My first few weeks were a bit odd on Sertraline but your brain has a lot to adapt to and it needs time. The brain is so complex I don't think anyone really has any detailed answers about why it takes so long. But see how you go. I have read that Sertraline is one of the newest ones so I'm giving it a go. I haven't experienced one of my full blown attacks recently so I will report on it more if I ever have one ever again! Good luck keep me posted....

1 like
Reply

You may also like...